PDA

View Full Version : Anti-depressants and weight gain



nancy
October 20th, 2007, 11:16 PM
I have been thinking about this again. Since off, the weight is more easily off.

We had a thread on this a while back. I wonder if the newcomers and other people are aware of the potential side effects of anti-depressants.

Flip
October 21st, 2007, 02:34 AM
I'm interested in this too Nancy, I've stacked on a heap in the past couple of years, but not sure if it's eating to compesate for the wine (sugar hit) or the anti-depressants.


PS, not quite as much as in my avatar!!

cowgal
October 26th, 2007, 12:37 PM
interested

I am always interested in anything to do with weight gain/loss and drinking and medication etc............

It will get better, do you both exercise?? that seems to be at 44 all I can do(and watch whatI eat), used to just have to stop drinking a week and drop 5 pounds, and now............:upset:

It is like a full time job:confused:

MA:h :l

weemelonhead
October 26th, 2007, 01:33 PM
Yup Nance....I lost a heap of weight when I started AF, and then have noticed that as my anti d dosage has crept up and up...so the spare tyre has re wrapped itself around the midrift.
I've been really careful with my food to try and compensate for sugar cravings...wholemeal pittas, salad, fish and chicken, organic muesli, lots of fruit.......(I used to have many fried food binges when drinking) and am also on the go for up to 60 hours a week pushing my little man round in his wheelchair (about 80 kilos)....still though...I am collecting flab as though it were Johnny Depps underpants??????
Strange......but think I'd rather be a sober, slightly less depressed porker than the alternative...

Flabby is the noo heroin chic!!!!!!!!!!!!!!!!!!!!!!

YoungAtHeart
October 26th, 2007, 11:06 PM
I have lost weight since I stopped drinking, but I am also on topamax, and I also take wellbutrin as an antidepressant. Between the two of them, I don't experience many cravings. Wellbutrin is not an SSRI, amd O think that the SSRI's cause most of the problems with packing on the pounds.

amethyst
October 27th, 2007, 12:06 PM
I was on Effexor XL for about 18 months 6 years ago. I gained 30 pounds in that 18 month period of time:upset: Then when I substituted the wine for the meds, the weight didn't budge when I went off the meds.:upset: I am hoping that with low dose topa and no or little wine I can drop that weight.

BabyGirl
October 27th, 2007, 12:17 PM
I know too much about anti-depressants as I have been on Prozaxc, Effexor & am now on Lexapro. I have not gained weight -- but I work at keeping the weight off -- actually it is not too hard if you are disciplined -- I use the low-carb approach.

Whenever I go out to eat with my boyfriend (which is usually 4 nights a week as we both have very busy jobs and eating out is easier), we split the portion. He has lost 8 pounds without even trying!

My current project has been naturally to curb the drinking but I have cut down on caffeine.
It is a carfeful balancing act with these chemicals and hormones. Any tips from folks are always appreciated! BabyGirl:h